Alert archive / Pennsylvania / Winter Storm Watches in 2021
Winter Storm Watch 3, NWS State College, PA
NWS State College, PA issued this winter storm watch at Jan 30, 2021, 3:24 PM EST for 5 counties in Pennsylvania. It took effect at Jan 31, 2021, 3:00 AM EST. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 3:24 PM EST (20:24 UTC)
- In effect from
- Jan 31, 2021, 3:00 AM EST
- Expired
- Jan 31, 2021, 4:52 AM EST
- In force
- 112 min
- Issued by
- NWS State College, PA
Counties Centre County, PA, Clearfield County, PA, Clinton County, PA, Lycoming County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 47 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580 WWUS41 KCTP 302024 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 324 PM EST Sat Jan 30 2021 PAZ024>028-033>036-056-057-059-063>066-310830- /O.UPG.KCTP.WS.A.0002.210131T0800Z-210202T0000Z/ /O.NEW.KCTP.WS.W.0002.210131T0800Z-210202T1000Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 324 PM EST Sat Jan 30 2021 ...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 12 inches. * WHERE...Portions of central Pennsylvania. * WHEN...From 3 AM Sunday to 5 AM EST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow will overspread the area from west to east Sunday morning, reaching the far eastern areas early Sunday afternoon. The snow will continue through Monday into early Tuesday morning. The snow could be especially heavy across the southeastern portion of central Pennsylvania on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel as significant winter weather conditions will make travel very hazardous. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ019-042-045-046-049>053-058-310830- /O.NEW.KCTP.WS.W.0002.210131T0800Z-210202T1000Z/ Southern Centre-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- Including the cities of State College, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville 324 PM EST Sat Jan 30 2021 ...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 12 inches. * WHERE...Portions of central Pennsylvania. * WHEN...From 3 AM Sunday to 5 AM EST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow will overspread the area from west to east Sunday morning, reaching the far eastern areas early Sunday afternoon. The snow will continue through Monday into early Tuesday morning. The snow could be especially heavy across the southeastern portion of central Pennsylvania on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel as significant winter weather conditions will make travel very hazardous. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ012-017-018-037-041-310830- /O.NEW.KCTP.WS.A.0003.210131T0800Z-210202T1000Z/ Northern Clinton-Clearfield-Northern Centre-Tioga- Northern Lycoming- Including the cities of Renovo, DuBois, Clearfield, Philipsburg, Mansfield, Wellsboro, and Trout Run 324 PM EST Sat Jan 30 2021 ...WINTER STORM WATCH IN EFFECT FROM 3 AM EST SUNDAY THROUGH LATE MONDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...Northern Clinton, Clearfield, Northern Centre, Tioga and Northern Lycoming Counties. * WHEN...From 3 AM EST Sunday through late Monday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow will move into north central Pennsylvania during the first half of Sunday and continue into Monday. It is still early to pinpoint the exact track of the storm. At the current time, the heaviest snow is expected further south. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is the potential for significant winter weather that may impact travel. Review winter weather safety and preparedness information at weather.gov/winter. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Martin/Banghoff/Evanego
2 follow-up statements
633 WWUS41 KCTP 310339 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 1039 PM EST Sat Jan 30 2021 PAZ019-024>028-033>036-042-045-046-049>053-056>059-063>066-311700- /O.CON.KCTP.WS.W.0002.210131T0800Z-210202T1000Z/ Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1039 PM EST Sat Jan 30 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 5 AM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 12 inches. * WHERE...Portions of central Pennsylvania. * WHEN...From 3 AM Sunday to 5 AM EST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow will overspread the area from west to east Sunday morning, reaching the far eastern areas early Sunday afternoon. The snow will continue through Monday into early Tuesday morning. The snow could be especially heavy across the southeastern portion of central Pennsylvania on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel as significant winter weather conditions will make travel very hazardous. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ012-017-018-037-041-311700- /O.CON.KCTP.WS.A.0003.210131T0800Z-210202T1000Z/ Northern Clinton-Clearfield-Northern Centre-Tioga- Northern Lycoming- Including the cities of Renovo, DuBois, Clearfield, Philipsburg, Mansfield, Wellsboro, and Trout Run 1039 PM EST Sat Jan 30 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 3 AM EST SUNDAY THROUGH LATE MONDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches possible. * WHERE...Northern Clinton, Clearfield, Northern Centre, Tioga and Northern Lycoming Counties. * WHEN...From 3 AM EST Sunday through late Monday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow will move into north central Pennsylvania during the first half of Sunday and continue into Monday. It is still early to pinpoint the exact track of the storm. At the current time, the heaviest snow is expected further south. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is the potential for significant winter weather that may impact travel. Review winter weather safety and preparedness information at weather.gov/winter. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$
958 WWUS41 KCTP 310952 WSWCTP URGENT - WINTER WEATHER MESSAGE National Weather Service State College PA 452 AM EST Sun Jan 31 2021 PAZ019-024>028-033>036-045-049-050-052-056-057-063>065-312200- /O.CAN.KCTP.WS.W.0002.000000T0000Z-210202T1000Z/ /O.NEW.KCTP.WS.W.0003.210131T1000Z-210202T1000Z/ Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Southern Clinton-Union-Snyder- Northumberland-Perry-Dauphin-Cumberland-Adams-York- Including the cities of State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Lock Haven, Lewisburg, Selinsgrove, Sunbury, Shamokin, Newport, Harrisburg, Hershey, Carlisle, Gettysburg, and York 452 AM EST Sun Jan 31 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 14 inches, with the highest amounts north and east of Harrisburg. A light glaze of ice is also likely from Harrisburg southward. * WHERE...Portions of central Pennsylvania. * WHEN...Light snow will overspread the region this morning and continue through tonight. The snow could become heavier on Monday and potentially mix with ice from Harrisburg southward. Expect the snow to taper off by late Monday night. * IMPACTS...Travel could be difficult today through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel as significant winter weather conditions will make travel very hazardous. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ042-046-051-053-058-059-066-312200- /O.CAN.KCTP.WS.W.0002.000000T0000Z-210202T1000Z/ /O.NEW.KCTP.WS.W.0003.210131T1500Z-210202T1000Z/ Sullivan-Southern Lycoming-Montour-Columbia-Schuylkill-Lebanon- Lancaster- Including the cities of Laporte, Williamsport, Danville, Bloomsburg, Berwick, Pottsville, Lebanon, and Lancaster 452 AM EST Sun Jan 31 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 14 inches, with the highest amounts north of Harrisburg. A light glaze of ice is likely south of Harrisburg. * WHERE...Portions of central Pennsylvania. * WHEN...Light snow will overspread the region late this morning and continue through tonight. The snow could become heavier on Monday and potentially mix with ice south of Harrisburg. Expect the snow to taper by late Monday night. * IMPACTS...Travel could be difficult today through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel as significant winter weather conditions will make travel very hazardous. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ012-018-312200- /O.UPG.KCTP.WS.A.0003.000000T0000Z-210202T1000Z/ /O.NEW.KCTP.WS.W.0003.210131T1000Z-210202T1000Z/ Northern Clinton-Northern Centre- Including the cities of Renovo and Philipsburg 452 AM EST Sun Jan 31 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...Heavy snow expected. Total accumulations of 8 to 12 inches. * WHERE...Northern Clinton and Northern Centre Counties. * WHEN...Light snow will develop this morning and continue through tonight. The snow could become heavier at times on Monday, then will taper off Monday night. * IMPACTS...Travel could be difficult today through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel as significant winter weather conditions will make travel very hazardous. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ041-312200- /O.UPG.KCTP.WS.A.0003.000000T0000Z-210202T1000Z/ /O.NEW.KCTP.WS.W.0003.210131T1500Z-210202T1000Z/ Northern Lycoming- Including the city of Trout Run 452 AM EST Sun Jan 31 2021 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST TUESDAY... * WHAT...Heavy snow expected. Total accumulations of 8 to 12 inches. * WHERE...Northern Lycoming County. * WHEN...Light snow will develop late this morning and continue through tonight. The snow could become heavier at times on Monday, then will taper off late Monday night. * IMPACTS...Travel could be difficult today through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission strongly encourage motorists to heed all travel restrictions and delay unnecessary travel as significant winter weather conditions will make travel very hazardous. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ017-312200- /O.UPG.KCTP.WS.A.0003.000000T0000Z-210202T1000Z/ /O.NEW.KCTP.WW.Y.0007.210131T1000Z-210202T1000Z/ Clearfield- Including the cities of DuBois and Clearfield 452 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...Snow expected. Total accumulations of 6 to 9 inches. * WHERE...Clearfield County. * WHEN...Light snow will develop this morning and continue through Monday evening. * IMPACTS...Travel could be difficult today through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts will include snow covered roads and limited visibility. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ037-312200- /O.UPG.KCTP.WS.A.0003.000000T0000Z-210202T1000Z/ /O.NEW.KCTP.WW.Y.0007.210131T1500Z-210202T1000Z/ Tioga- Including the cities of Mansfield and Wellsboro 452 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST TUESDAY... * WHAT...Snow expected. Total accumulations of 7 to 10 inches. * WHERE...Tioga County. * WHEN...Light snow will develop late this morning and continue through tonight. The snow could become heavier at times on Monday, then will taper off late Monday night. * IMPACTS...Travel could be difficult today through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts will include snow covered roads and limited visibility. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ010-011-312200- /O.NEW.KCTP.WW.Y.0007.210131T1000Z-210202T1000Z/ Elk-Cameron- Including the cities of St. Marys, Ridgway, and Emporium 452 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...Snow expected. Total accumulations of 5 to 10 inches. * WHERE...Elk and Cameron Counties. * WHEN...Light snow will develop this morning and continue through Monday evening. * IMPACTS...Travel could be difficult today through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts will include snow covered roads and limited visibility. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$ PAZ006-312200- /O.NEW.KCTP.WW.Y.0007.210131T1500Z-210202T1000Z/ Potter- Including the city of Coudersport 452 AM EST Sun Jan 31 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EST TUESDAY... * WHAT...Snow expected. Total accumulations of 5 to 8 inches. * WHERE...Potter County. * WHEN...Light snow will develop late this morning and continue through Monday evening. * IMPACTS...Travel could be difficult today through Monday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts will include snow covered roads and limited visibility. Call 5 1 1 or visit www.511pa.com for the latest travel, roadway and traffic conditions. To report snow or ice, post to the NWS State College Facebook page, use Twitter @NWSStateCollege, or visit weather.gov/ctp. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 1:32 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 30, 1:32 PM EST, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service State College PA 132 PM EST Sat Jan 30 2021 .SYNOPSIS... Quiet start to the weekend before a winter storm brings snow and travel disruptions Sunday morning into Tuesday. The heaviest snow is expected across south-central Pennsylvania with accumulations of 6 inches or more possible. Dry weather returns by Wednesday with seasonal temperatures trending warmer to above average by the end of next week. && .NEAR TERM /THROUGH TONIGHT/... 930 AM update: Clouds just to the west of the office. Updated clouds some. Radar starting to show a very narrow band trying to frm over western Clearfied County, but any snow would be very light and short lived. For now will continue to monitor. 7AM/12Z: Clouds faded faster than fcst so have updated sky cover for today trending more sunshine. We were also keen to bump up maxT a few degs coming off slightly warmer than fcst overnight temps and more sunshine. Quiet start to the weekend with temps rebounding +5-10F vs. yesterday. Expect high to mid clouds to increase into tonight ahead of primary sfc low tracking through the Mid MS Valley. POPs ramp to categorical (GTE 75%) by 12Z Sunday with light snow expected to reach the SW mtns by daybreak. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... *Winter Storm to impact Central PA Sunday-Tuesday* Model guidance signals modest WAA thump of snow on Sunday due to isentropic lift and forcing associated with the primary sfc low tracking through the OH Valley. Initial burst of front end snow is expected to bring 2-5" across the south central Alleghenies (mainly to the SW of US322) by 00Z Monday. An uptick in snow intensity is likely heading into Sunday afternoon and evening, but rates >1"/hr should be the exception rather than the rule. Classic cold air damming (CAD) wedge develops extending down the eastern slopes of the Appalachians from 1030+mb high centered over northern Quebec Sunday night into Monday. The erosion of this CAD wedge is likely to be rather slow as it will be reinforced by coastal low development. As the front end WAA snow tapers off Sunday night/early Monday coincident with the primary low transferring to the secondary coastal low (Miller-B), a dry slot and nose of slightly warmer air aloft may produce a period of wintry mix along and to the southeast of I-81. We were keen to maintain slight chance mentions of zr and ip for this area with dominant ptype remaining snow at this juncture. As the low deepens offshore on Monday, a robust cold conveyor belt (CCB) and anomalous easterly LLJ is likely to develop just north of the dry slot, which will be aligned with intensifying NE to SW deformation. Exactly where this occurs is still very much in question, and there has been a notable shift northward in the 30/00Z suite of guidance. A band of snow should pivot over south-central PA and produce an additional few to several inches of snow with heavier amounts seemingly focused toward the lower Susquehanna Valley. However, shifts in the placement of the deformation band would impact area of max snow accum. Therefore, given the northward trend and lingering uncertainty, we were keen to make incremental changes to the previous forecast: 1) increased storm total snowfall by a few inches over south central PA which remains the target-area for potential heavy snow (>6") 2) expanded winter storm watch northward adding a layer of counties from Cambria to Somerset. Finally, there was a general bullish trend in the 30/00Z model guidance to linger snow longer over the eastern 1/2 of the area Monday night into Tuesday, with perhaps additional banding impacting parts of east-central into NE PA. We bumped up POPs and snow amounts a tad based on this with plenty of time for more adjustments down the road. Forecast storm totals through 12z Tue now generally show 6-9" over the southern tier (watch area), 3-6 inches near I-80 and 1-3" from Elk to Tioga County. Still lots of factors that could push snow totals up or down, so again we feel good about the incremental changes which allow flexibility in later fcst cycles. Wind gusts 30-35mph are possible across the far southeast zones particularly early Monday as the low deepens offshore the Delmarva/NJ coast. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Winter storm impacts persist Monday night into early Tuesday mainly across the eastern portion of CWA and southern tier as low pressure area slowly lifts northward toward and into New England. Snow lightens as the day wears on Tuesday with a brisk chilly north wind persisting into Wednesday. Other than a few flurries, dry weather on Wednesday with temperatures trending warmer to above average into late week as high pressure ridge builds in. Depending on how fast pcpn returns late in the week, some light mixed pcpn is possible Thu night-Fri. Steadiest precip remains confined to NW half of CWA into the weekend. It should be warm enough ahead of the main cold front for precip to be mainly rain over the SE, a rain/snow mix central, and snow NW. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Still some low clouds and flurries across the far west and north, so held off improvement to early afternoon. After some VFR conditions this afternoon, looking at low pressure to bring some snow to the western sites around or just before sunrise on Sunday. Snow expected to work eastward during the day on Sunday and continue into Monday night. Outlook... Sun...Light snow likely, especially southern PA. Mon...Snow likely, especially southern PA. Tue...Breezy with AM snow poss, mainly eastern PA. -SHSN poss NW. Wed...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through Monday evening for PAZ024>028-033>036-056-057-059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl/Martin SHORT TERM...Steinbugl LONG TERM...DeVoir/RXR AVIATION...Martin
Hazardous weather outlook, Jan 30, 3:26 AM EST, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service State College PA 326 AM EST Sat Jan 30 2021 PAZ012-017>019-041-042-045-046-049>053-058-310830- Northern Clinton-Clearfield-Northern Centre-Southern Centre- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 326 AM EST Sat Jan 30 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. 3 to 6 inches of snow is probable Sunday morning through Monday night and will likely result in slippery roads and travel disruptions. Continue to monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-037-310830- Warren-McKean-Potter-Elk-Cameron-Tioga- 326 AM EST Sat Jan 30 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. 1 to 3 inches of snow is probable Sunday morning through Monday night and will likely result in slippery roads and travel disruptions. Continue to monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024>028-033>036-056-057-059-063>066-310830- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 326 AM EST Sat Jan 30 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MS
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:54 PM EST | Winter Storm Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 10 more | 19 hr |
| Jan 29, 9:33 PM EST | Special Weather Statement | CTP | Centre | 57 min |
| Jan 30, 3:24 PM EST | Winter Storm Warning | CTP | Adams, Bedford, Blair, Cambria, Centre, Clinton and 20 more | 13 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.